MAUDE Adverse Event Report: GREATBATCH MEDICAL PTFE PEELABLE INTRODUCER

GREATBATCH MEDICAL PTFE PEELABLE INTRODUCER
Model Number 1000558-001
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A picture of the defect was supplied for the complaint investigation.The picture of a sheath was visually inspected and observed that the tube was detached from the handle.Further, review observed the handle hole punch marks on the base of the tube, indicated the hole punches would have been visible below the handle.Device history records were reviewed and no anomalies were found.A review of manufacturing and inspection procedures was performed; after molding the sheaths are 100% visually inspected to verify the hole punches are not visible below the handle.During the manufacturing sheaths are monitored and random samples are visually inspected for defects, dimensionally inspected for length, and destructively tested for handle integrity.During packaging sheaths are 100% visually inspected for defects, including the presence of hole punches are visible below the handle.The root cause of the handle detach is either due to the tube not being properly positioned during molding, potentially related to an associate error in positioning tube or core pins too smooth causing tube "blow off" during molding cycle.The complaint rate is (b)(4)% which is within the acceptable occurrence rate of (b)(4)% documented in the risk documentation.The tube detached prior to being inserted into the vessel access; no patient injuries reported as the result of the tube detaching from the handle.As a result, greatbatch medical has determined no corrective actions will be taken at this time.Greatbatch medical will continue to actively monitor information received from the field and will reassess if further events are received.
 
Event or Problem Description
As reported that during the implant procedure, when electrophysiologist (ep) was using the ptfe peelable introducer, before it was inserted in the vessel access, the sheath "t" handle detached from the tube.The physician followed all indications for use.The tube was removed from the patient without incident.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
While there are several contributing root causes, the likely cause of the handles detaching is due to improper tube placement during molding.The occurrence rate is within the acceptable occurrence rate per greatbatch medical risk documentation.Corrective and preventive actions are detailed in a capa e.G.Procedural improvements to the inspection process.

Brand Name
PTFE PEELABLE INTRODUCER
Common Device Name
PTFE PEELABLE INTRODUCER
Manufacturer (Section D)
GREATBATCH MEDICAL
2300 berkshire lane
minneapolis MN 55441
MDR Report Key5928652
Report Number2183787-2016-00079
Device Sequence Number722101
Product Code DYB
UDI-Device Identifier00802526527807
UDI-Public(01)00802526527807(17)180503(10)W3430066
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K102540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 08/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2018
Device Model Number1000558-001
Device Catalogue NumberBSC 7087
Device Lot NumberW3430066
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/06/2016
Supplement Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;